Posted Thu 2 May 2019 6.46pm by Jackie0022
I have had psoriasis for 38 years from the age of 9. I have tried many, many different treatment over the years from ultra violet, PUVA, steroid creams etc. 10 years ago I started taking cyclosporin tablets (immunosuppressive tablets). I have now been diagnosed with diabetes was I was being tested for type 1. The tests came back as type 2. I was admitted to hospital as my blood levels were so high and have been injecting insulin ever since. Now I’ve been diagnosed type 2 they would like to change my treatment to tablets Gliclazide but due to the amount of insulin I have they may not even work!! Anyway, what I’m interested in finding out is
1) is there any connection between the psoriasis, cyclosporin and diabetes??
2) will there be any interaction between the cyclosporin and the Gliclazide??
Posted Sat 18 May 2019 6.05am by wendyloish
I note that no-one has responded to your questions and I think that might be because they are better answered by a doctor than anyone of us. I hope you do not feel let down by the forum as a result of not getting an answer. From the little I have gleaned from the forum here, cyclosporin comes with a risk of kidney damage and hypertension. Type 2 diabetes is a pancreas problem.
Only a doctor or pharmacist would have the knowledge to know about the interaction of different medications.
Posted Sun 17 Nov 2019 5.23pm by chris
I have just been diagnosed, 6 weeks ago, as type 2, HBA1C 103. Have had mild psoriasis for many years, not used any drug treatment for it. Looked up relationship between psoriasis and type 2, if psoriasis severe increased risk of type 2 diabetes 48%, if mild increased risk 18%. I am not overweight or inactive. I have lots of allergies and irritable bowel, I think they are all connected. I am convinced there is an autoimmune connection to type 2 as well as to type 1, it is not all down to lifestyle/obesity/inactivity. First reading on meter 21.7, got it down to 6.5-8.5 by cutting out alcohol and sugar and restricting carbohydrate to 150g per day, take one metformin(Sukarto slow release) am and one linagliptin(Trajenta) pm
Posted Mon 18 Nov 2019 2.15am by wendyloish
I think you are right about the links between diabetes and psoriasis. You can add the irritable bowel and asthma to that. I would also add hypertension, heart enlargement, thyroid issues, tinnitus and sleep apnea. These, I believe can all be caused by long term overactivity of the immune system. The big question is what causes this. My doctor just tells me I have lucked out on the genetic lottery, but I think that is not the ultimate answer as the body is in constant reaction with the environment. As you cannot do anything about your genetics, my answer has been to concentrate on environmental adjustment lifestyle and diet. My aim is to slow down, if not to stop, my degeneration. I am not sure how successful I am being, but my dietary modifications have been helpful in controlling my psoriatic arthritis symptoms, at least. And I try to keep the drugs to a minimum.